# SDR 98ZZZX4685

- Difficulty date: November 20, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: Banyan Air Services Inc, repair station WD4R618M
- Aircraft: N491BB
- Make and model: Beech 99A
- Aircraft serial: U97
- System (JASC): 2435 · Starter-Generator
- Part: Start/Gen
- Part number: 23048018
- Condition: Failed
- Location: Rt Engine
- Component: Learsiegler, 23048018
- Stage of operation: CL
- Nature of condition: H
- Precautionary procedure: A

## Discrepancy

ON TAKEOFF ROTATION, THE PILOT NOTICED THE LEFT GENERATOR OFF LIGHT CAME ON AND THEN A COMPLETE LOSS OF ELECTRICAL POWER ON THE RIGHT SIDE WITH LOSS OF COMMUNICATION AND VARIOUS LIGHTS AND INSTRUMENTS.  THE AIRCRAFT LANDED SAFELY WITH THE AID OF LIGHTS FROM THE TOWER.  UPON INSPECTION, FOUND THE RIGHT STARTER GENERATOR FAN BLADES BROKE OFF AND WEDGED IN THE BRUSHES AND SHORTED THE GENERATOR OUT WHICH CAUSED A MAJOR OVERVOLTAGE CONDITION.  THIS FRIED MANY LIGHTS, INSTRUMENTS AND RADIOS.
